Czechoslovak Mathematical Journal, first online, pp. 1-21


Forbidden subgraphs for chorded pancyclicity

Tao WANG, Xiaojing YANG

Received July 25, 2024.   Published online September 14, 2026.

Abstract:  A graph $G$ is called pancyclic if it contains cycles of all lengths from 3 to $|V(G)|$. M. Cream, R. J. Gould, V. Larsen (2017) introduced a new property called chorded pancyclicity: A graph $G$ is called chorded pancyclic if it contains chorded cycles of all lengths from 4 to $|V(G)|$. They provided a characterization of forbidden subgraphs for chorded pancyclicity in 2-connected graphs. We prove that 2-connected $\{K_{1,3},Z_3\}$-free graphs are either chorded pancyclic or some exceptional graphs, thus enhancing a previous result by M. Cream, R. J. Gould, V. Larsen (2017). Additionally, we establish that 3-connected $\{K_{1,3},Z_4\}$-free or $\{K_{1,3},P_7\}$-free graphs are chorded pancyclic or some exceptional graphs with small order, which improves some results for 3-connected pancyclic graphs.
Keywords:  pancyclic; chorded cycle; chorded pancyclic; forbidden subgraph
Classification MSC:  05C38, 05C40, 05C45

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] J. A. Bondy: Pancyclic graphs. I. J. Comb. Theory, Ser. B 11 (1971), 80-84. DOI 10.1016/0095-8956(71)90016-5 | MR 285424 | Zbl 0183.52301
[2] J. A. Bondy: Pancyclic graphs: Recent results. Infinite and Finite Sets. Colloquia Mathematica Societatis János Bolyai 10. North-Holland, Amsterdam (1975), 181-187. MR 373957 | Zbl 0324.05115
[3] J. A. Bondy, U. S. R. Murty: Graph Theory. Graduate Texts in Mathematics 244. Springer, New York (2008). DOI 10.1007/978-1-84628-970-5 | MR 2368647 | Zbl 1134.05001
[4] G. Chen, M. Furuya, S. Shan, S. Tsuchiya, P. Yang: Characterizing the difference between graph classes defined by forbidden pairs including the claw. Graphs Comb. 35 (2019), 1459-1474. DOI 10.1007/s00373-019-02108-0 | MR 4035869 | Zbl 1446.05077
[5] G. Chen, R. J. Gould, X. Gu, A. Saito: Cycles with a chord in dense graphs. Discrete Math. 341 (2018), 2131-2141. DOI 10.1016/j.disc.2018.04.016 | MR 3810264 | Zbl 1388.05104
[6] M. Cream, R. J. Gould, K. Hirohata: A note on extending Bondy's meta-conjecture. Australas. J. Comb. 67 (2017), 463-469. MR 3607837 | Zbl 1375.05073
[7] M. Cream, R. J. Gould, K. Hirohata: Extending vertex and edge pancyclic graphs. Graphs Comb. 34 (2018), 1691-1711. DOI 10.1007/s00373-018-1960-2 | MR 3881295 | Zbl 1402.05120
[8] M. Cream, R. J. Gould, V. Larsen: Forbidden subgraphs for chorded pancyclicity. Discrete Math. 340 (2017), 2878-2888. DOI 10.1016/j.disc.2017.07.027 | MR 3698076 | Zbl 1370.05109
[9] R. J. Faudree, R. J. Gould: Characterizing forbidden pairs for Hamiltonian properties. Discrete Math. 173 (1997), 45-60. DOI 10.1016/S0012-365X(96)00147-1 | MR 1468839 | Zbl 0879.05050
[10] R. Faudree, R. Gould, Z. Ryjáček, I. Schiermeyer: Forbidden subgraphs and pancyclicity. Congr. Numerantium 109 (1995), 13-32. MR 1369292 | Zbl 0904.05055
[11] D. Ferrero, L. Lesniak: Chorded pancyclicity in $k$-partite graphs. Graphs Comb. 34 (2018), 1565-1580. DOI 10.1007/s00373-018-1942-4 | MR 3881287 | Zbl 1404.05105
[12] R. J. Gould, T. Łuczak, F. Pfender: Pancyclicity of 3-connected graphs: Pairs of forbidden subgraphs. J. Graph Theory 47 (2004), 183-202. DOI 10.1002/jgt.20030 | MR 2089463 | Zbl 1056.05087

Affiliations:   Tao Wang, Center for Applied Mathematics, Henan University, Minglun St., Shunhe Hui District, Kaifeng, 475004, P. R. China, e-mail: wangtao@henu.edu.cn; Xiaojing Yang (corresponding author), School of Mathematics and Statistics, Henan University, Minglun St., Shunhe Hui District, Kaifeng, 475004, P. R. China, e-mail: yangxiaojing@henu.edu.cn


 
PDF available at: